MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5990011
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, an expired bard/davol ventralight st mesh was inadvertently implanted into the patient.The expiration date is located on multiple layers of the packaging.This event is confirmed as a use related error with no malfunction of the device.No patient injury was reported.Review of manufacturing records indicate product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in september, 2020.Not returned - remains implanted.
 
Event or Problem Description
As reported, a bard/davol ventralight st w/ echo 2 positioning system was used during a ventral hernia repair procedure on (b)(6) 2021.After the mesh had been fixated it was noted that the device had expired on 28-jun-2021.As reported, the staff indicated the mesh was going to expire at the "end of the month" and it was not realized at the time that the new month ((b)(6)) had just started, until later in the procedure when the mesh was already fixed in place.At this time the surgeon did not want to remove the mesh as it would have required converting to an open procedure.It was also reported by the surgeon that the defect was closed primarily, and prior to placing the mesh reported that the mesh packaging was in good condition with proper sterile technique used throughout the procedure.There was no reported patient injury and the patient was discharged home.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12211902
Report Number1213643-2021-20191
Device Sequence Number3180692
Product Code FTL
UDI-Device Identifier00801741130977
UDI-Public(01)00801741130977
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Catalogue Number5990011
Device Lot NumberHUET1660
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2021
Initial Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;